Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Brownsville, TX

June 4, 2017Brooks County, Texas

NWS Brownsville, TX issued this special weather statement at Jun 4, 2017, 8:21 PM CDT for Brooks County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2017, 8:21 PM CDT (01:21 UTC)
Expired
Jun 4, 2017, 8:45 PM CDT
In force
24 min
Issued by
NWS Brownsville, TX

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 104 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

259 
WWUS84 KBRO 050121
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
821 PM CDT SUN JUN 4 2017
 
TXZ250-050145-
Brooks TX-
821 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROOKS COUNTY UNTIL
845 PM CDT...

At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Encino, moving south at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rachal and Encino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2713 9820 2711 9799 2688 9799 2688 9824
TIME...MOT...LOC 0120Z 002DEG 30KT 2705 9811 

$$

GB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 4, 6:26 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 4, 6:26 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
626 PM CDT Sun Jun 4 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Strong to severe thunderstorms moving south across
Willacy County and eastern Hidalgo County and into northern
Cameron County as of 6pm CDT/23z. Seabreeze boundary continues to
move westward into Hidalgo County. Outflow boundaries from
ongoing convection interacting with the seabreeze will likely
allow for some additional shower and thunderstorm development
this evening. Have added TEMPO group for convection to KHRL, where
confidence is higher. As daytime heating wanes, expect convection
to diminish near area terminals. Further north across the
Ranchlands, convection will likely linger through the evening
hours as impulses of upper level energy allow for the development
and continuance of showers and thunderstorms. VFR conditions
expected overnight for area terminals, with very brief passing
MVFR ceilings possible towards daybreak. Winds become light and
variable overnight and return to the east by tomorrow afternoon.
Scattered showers and thunderstorms possible once again tomorrow.

&&

.PREV DISCUSSION... /issued 248 PM CDT Sun Jun 4 2017/

SHORT TERM (Now through Monday Night): Modest CAPE in a
unidirectional wind profile along with above average low level
moisture and mid level energy will support scattered showers and
thunderstorms through this evening. Radar shows a slow, westward
moving sea breeze close to the coast. Strong wind gusts and
possibly some small hail will be the main threat in any late
afternoon thunderstorm development. SPC rates the threat of severe
storms as marginal, or very isolated. While conditions over the
CWA will improve later this evening with the loss of diurnal
heating, instability will still be around due to the proximity of
a mid level low over East Texas, and the associated spokes of
vorticity moving around it. The GFS suggests that one of those
spokes will swing across the northeast section of the CWA early
Monday morning, with increased shower and thunderstorm coverage
there and over the northern portion of the adjacent marine zones.
As the upper low moves farther east along the upper Gulf coast on
Monday, drier air, particularly above the boundary layer, will be
pulled in from the north, with rain chances tapering off Monday
night from west to east. While overnight low temperatures in the
mid 70s will be close to normal, daytime high temperatures will
continue to run above normal, ranging from the mid 90s near the
coast to near the century mark inland.

LONG TERM (Tuesday through Sunday): The beginning of the long
term period starts with the departure of the 500mb trough/closed
low off the Texas coast on Tuesday. Despite strong northwest flow
aloft, moisture columns still reach above 700mb with another weak
vort max rotating around the trough Tuesday morning. Have decided
to keep slight rain chances in for the eastern half of the area
on Tuesday before the main push of dry air moves into Deep South
Texas.

For the middle of the week, a surface low will develop over the
northern Gulf coast with the main northern stream low well off
the coast of the Mid-Atlantic. The Weather Prediction Center has
a weak trailing cold front moving through South Texas late
Wednesday. The only impacts will be continued northerly flow and
a slight decrease in dew points. Through the end of the week,
ridging moves eastward into the desert southwest and flow becomes
mainly zonal as it approaches the Southern Plains. Rain chances
will be very low as moisture is very limited with little synoptic
support. Temperatures, however, will increase as we move into the
weekend with the return of southeast flow and increasing
1000-500mb thicknesses.

MARINE: (Now through Monday night): Light to moderate winds and
low to moderate seas. The pressure gradient across the northwest
Gulf will remain unimpressive. A weak surface low in the southwest
Gulf will complicate the wind pattern, resulting in periodic
variability or disruption of the larger scale southeast flow. A
mid level trough will advance over East Texas and over the
Northwest Gulf, supporting scattered moderate to strong showers
and thunderstorms tonight and Monday.

(Tuesday through Sunday): Marine conditions will be favorable
through much of the long term period as winds will be light to
moderate and variable from northeast to southeast. Seas will be 2
to 3 feet through much of the week before southeast winds
increase and seas build late this weekend as low pressure deepens
in the Central Plains.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

58/59
Hazardous weather outlook, Jun 4, 4:32 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
432 PM CDT Sun Jun 4 2017

TXZ248>257-052145-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
432 PM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a moderate risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

There is a marginal risk of severe thunderstorms across the
the Rio Grande Valley, Ranchlands, and Brush Country through this
evening. Isolated storms may become strong enough to produce
gusty winds near 60 mph and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An elevated risk of rip currents is possible at the local beaches
on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

GMZ130-132-135-150-155-170-175-052145-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
432 PM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

There is a marginal risk of severe thunderstorms across the lower
Texas coastal waters through this evening. Isolated storms may
become strong enough to produce gusty winds in excess of 34 knots
and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 4, 4:09 PM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Brownsville TX
409 PM CDT SUN JUN 4 2017

TXZ251-042200-
Kenedy TX-
409 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KENEDY COUNTY UNTIL 500
PM CDT...

At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Kenedy County Wind Farms, or 11 miles east of
Armstrong, moving east southeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Kenedy County Wind Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.

&&

LAT...LON 2705 9746 2703 9746 2705 9739 2690 9746
      2694 9746 2697 9747 2694 9747 2700 9756
      2689 9746 2680 9751 2684 9746 2667 9746
      2664 9761 2683 9772 2707 9760 2709 9738
TIME...MOT...LOC 2107Z 286DEG 15KT 2691 9760

GB
Special weather statement, Jun 4, 6:27 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Brownsville TX
627 PM CDT SUN JUN 4 2017

TXZ253-050000-
Hidalgo TX-
627 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO AND
NORTHWESTERN CAMERON COUNTIES UNTIL 700 PM CDT...

At 625 PM CDT, Doppler radar was tracking a strong thunderstorm OVER
Edcouch Volunteer Fire Department, or OVER Edcouch, moving southwest
at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

The storm will be approaching Interstate highway 2 from west of La
Feria to Weslaco.

Other Locations impacted include... Weslaco, Donna, Mercedes, Elsa,
Edcouch, La Villa, Maria Alicia P Munoz Elementary School, Donna
Public Library, La Blanca and Edcouch-Elsa High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2624 9814 2641 9795 2631 9786 2616 9786
      2613 9787 2610 9800
TIME...MOT...LOC 2325Z 051DEG 29KT 2629 9796

GB
Special weather statement, Jun 4, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
821 PM CDT SUN JUN 4 2017

TXZ250-050145-
Brooks TX-
821 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROOKS COUNTY UNTIL
845 PM CDT...

At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Encino, moving south at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rachal and Encino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2713 9820 2711 9799 2688 9799 2688 9824
TIME...MOT...LOC 0120Z 002DEG 30KT 2705 9811

GB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:49 PM CDTSevere Thunderstorm WarningBROKenedy41 min
Jun 4, 10:14 PM CDTSpecial Weather StatementBROBrooks46 min
Jun 4, 10:21 PM CDTSevere Thunderstorm WarningBROBrooks39 min
Jun 4, 11:02 PM CDTSpecial Weather StatementBROBrooks28 min
Jun 4, 11:12 PM CDTSpecial Weather StatementBROBrooks33 min
Jun 4, 11:35 PM CDTSevere Thunderstorm WarningBROKenedy25 min
Jun 4, 11:59 PM CDTSevere Thunderstorm WarningBROKenedy31 min
Jun 5, 12:10 AM CDTSpecial Marine WarningBRO65 min
Jun 5, 1:14 AM CDTSpecial Marine WarningBRO46 min
Jun 5, 6:23 AM CDTSpecial Weather StatementBROBrooks37 min
Jun 5, 7:01 AM CDTSpecial Weather StatementBROBrooks44 min
Jun 5, 7:16 AM CDTSpecial Weather StatementBROBrooks44 min
Jun 5, 7:27 AM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy33 min
Jun 5, 7:55 AM CDTSpecial Weather StatementBROWillacy50 min
Jun 5, 8:38 AM CDTSpecial Weather StatementBROCameron52 min
Jun 5, 2:16 PM CDTSpecial Weather StatementBROBrooks44 min
Jun 5, 2:49 PM CDTSpecial Weather StatementBROHidalgo41 min
Jun 5, 3:00 PM CDTSpecial Weather StatementBROBrooks45 min
Jun 5, 3:07 PM CDTSpecial Weather StatementBROJim Hogg38 min
Jun 5, 3:17 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy28 min
Jun 5, 3:31 PM CDTSpecial Weather StatementBROKenedy44 min
Jun 5, 3:41 PM CDTSpecial Weather StatementBROBrooks34 min
Jun 5, 3:47 PM CDTSevere Thunderstorm WarningBROBrooks28 min
Jun 5, 3:50 PM CDTSpecial Weather StatementBROJim Hogg40 min
Jun 5, 3:59 PM CDTAreal Flood AdvisoryBROBrooks91 min
Jun 5, 4:06 PM CDTSpecial Weather StatementBROBrooks69 min
Jun 5, 4:12 PM CDTSpecial Weather StatementBROKenedy78 min
Jun 5, 4:14 PM CDTSpecial Weather StatementBROBrooks31 min
Jun 5, 4:18 PM CDTSpecial Weather StatementBROStarr27 min
Jun 5, 4:31 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy44 min
Jun 5, 4:39 PM CDTSpecial Weather StatementBROJim Hogg51 min
Jun 5, 4:56 PM CDTSpecial Weather StatementBROCameron34 min
Jun 5, 4:59 PM CDTSpecial Marine WarningBRO46 min
Jun 5, 5:09 PM CDTSevere Thunderstorm WarningBROCameron, Willacy36 min
Jun 5, 5:26 PM CDTSpecial Weather StatementBROHidalgo34 min
Jun 5, 5:34 PM CDTSpecial Weather StatementBROCameron26 min
Jun 5, 5:38 PM CDTSpecial Marine WarningBRO52 min
Jun 5, 5:52 PM CDTSevere Thunderstorm WarningBROCameron23 min
Jun 5, 6:00 PM CDTSpecial Weather StatementBROStarr60 min
Jun 5, 6:21 PM CDTSevere Thunderstorm WarningBROStarr24 min
Jun 5, 6:48 PM CDTSpecial Weather StatementBROHidalgo27 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.